CSN Login
Members Online: 14

Hip/leg pain from radiation?

Aud's picture
Aud
Posts: 476
Joined: Oct 2009

I know we've talked about this before, but any advice is appreciated.
I've had (worsening) hip, butt, and upper leg (inner thighs) pain since about a month from end of radiation treatment. When I saw my radiation oncologist, it wasn't that bad. Now, it's much worse. It interferes with some Pilates positions/moves and it is painful to sit on the floor. I mentioned it to my surgeon and oncologist who I saw recently but they don't seem to know for sure if it's from effects of radiation.
I was only doing stretches sporadically but now (past couple weeks), I'm diligent about doing stretches everyday with concentration to groin, hip, quads, hamstrings. Stretching does nothing at all to relieve pain but I believe it helps to prevent further tightness. Some of my favorite stretches from the past I can hardly do at all.
I look old and arthritic when I get out of a car and sometimes out of a chair, but once the stiffness works out after a couple moments, I'm good to go. It's more difficult to reach my feet in the shower.

I've been walking 30-60 minutes daily, I do Pilates twice a week (and some of the exercises I do outside of Pilates class), I go to the gym once a week (Eliptical), and stretch everyday. I use one of those Pilates mats at the YMCA, the floor is concrete I believe, so I'm sure that doesn't do any good for my sore hips and legs but the other participants don't have any problems, just me. (Then again, I believe I'm probably the only one there with history of radiation treatment.)

I know, compared to other side effects and health issues, this is a minor one. And thanks for listening.

Audrey

polarprincess
Posts: 210
Joined: Aug 2008

i definitely have hip butt and leg issues from the radiation. i too walk like a crippled lady when getting out of a car etc, i am all bent over and have to work it out. my hips just generally are very stiff. i am 1.5 years post radiation and can no longer tie my own shoes or get my socks on. if i try to sit in a cross legged position my hips and butt will cramp up. Exercise did not help me either. my doctors did warn me about these side effects prior to the radiation. my ct scans have showed my hips to now be arthritic. my doctor has advised for me to get a jacuzzi yub to relived pressure on the joints.

Fight for my love
Posts: 1309
Joined: Jun 2009

Hi Audrey,my husband had unbearable pain from the radiation too.We went to both chemo oncologist and radiation oncologist,neither of them could explain why.Finally we went to primary care doctor,the doctor gave my husband the pain medication and also did a MRI.The MRI was normal and the pain disappeared mysteriously after he took the pain meds for 4 days.It was just strange.If you really can't get any answer from oncologist,primary doctor is possibly the best person you can turn to.At least do a scan to double check for reassure.Sitting in the bathtub full of warm water helped realsing some pain,but the pain meds really worked.Just hope your pain will be under control soon.Take care.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network